Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 18, 2021, 9:27 AM EDT for Crawford County, Marion County, Wyandot County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 9:27 AM EDT (13:27 UTC)
- Expired
- Jun 18, 2021, 10:30 AM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
Counties Crawford County, OH, Marion County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 143 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WWUS81 KCLE 181327
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
927 AM EDT Fri Jun 18 2021
OHZ017-018-027-028-036-181430-
Crawford-Seneca-Wyandot-Marion-Hancock-
927 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...MARION...
WYANDOT...CRAWFORD AND SOUTHEASTERN HANCOCK COUNTIES...
At 926 AM EDT, a strong thunderstorm was located near Forest, or 8
miles west of Upper Sandusky, moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Bucyrus, Upper Sandusky, Forest, Prospect, New Washington,
Bloomville, Sycamore, La Rue, Morral, Vanlue, Waldo, New Riegel,
Chatfield, Marseilles, Carey, Benton, Nevada, Caledonia and New
Bloomington.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4108 8357 4105 8283 4064 8293 4064 8296
4049 8298 4048 8302 4044 8302 4044 8325
4051 8325 4050 8342 4068 8342 4070 8344
4071 8349 4081 8350 4082 8366
TIME...MOT...LOC 1326Z 280DEG 45KT 4086 8343
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:43 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 18, 7:43 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 743 AM EDT Fri Jun 18 2021 .SYNOPSIS... A warm front will lift north across the area this afternoon and evening in advance of an upper level trough moving into the Great Lakes Region. This trough will shift east to New England by Sunday with surface high pressure briefly building in behind it. The next low pressure system will track northeast across the Great Lakes Region Sunday night, pulling a stronger cold front southeast across the area on Monday night. && .NEAR TERM /THROUGH SATURDAY/... Morning MCS continues to propogate to the southeast along the Michigan/Indiana state line. Rap analysis shows the low level jet continuing to feed into this system from the southwest through about 9 AM before starting to weaken which may eventually start a downward trend. Raised pops for this morning but severe weather is not expected as this system continues to outpace the instability axis. A few wind gusts to 40 mph or so will be possible where the system maintains intensity. Favorable atmospheric recovery is still expected later this afternoon leading to a severe weather and heavy rainfall threat. Previous discussion... Early this morning we are monitoring an approaching MCS across SE Wisconsin. This MCS is being maintained by a 45 knot low level jet that is providing strong theta-e advection into the system from the southwest. Eastward progress has been slow overnight as it outpaces the instability gradient extending south along the Illinois/Indiana state line. Meanwhile a mid-level speed max of nearly 60 knots will continue east across the Great Lakes Region today with the low level jet starting to wane by 12-14Z. Some separation is expected with the MCS with the stronger convection continuing to build to the southeast until that low level jet starts to weaken. Meanwhile rain and scattered thunderstorms will continue to spread eastward across lower Michigan. The evolution of this MCS through the morning will continue to be a factor in the severe weather potential across the local area this afternoon. Showers are already beginning to reach NW Ohio and expecting shower and thunderstorms to continue across primarily the northern CWA through the morning hours. By this afternoon we are expecting skies to scatter out and contribute to destabilization as the surface warm front and EML moves in from the west. It will take until late afternoon, but we expect to see thunderstorms start to re-develop in NW Ohio towards 4-5 PM, in an environment with ML Cape values of 2500-3500 as dewpoints in the upper 60s to near 70 degrees advect in from the west. Forcing for initiation will be provided by energy moving through the flow aloft ahead of a trough settling into the Great Lakes Region with 0-6km bulk sheer values near 50 knots. What may start out as some discrete cells is expected to expand into clusters with possible bowing segments moving southeast into this evening. The Enhanced risk for severe thunderstorms has been pulled slightly to the north and west as most models indicate the airmass will recover as far north as Toledo. We continue to expect the primary severe weather threat to be wind gusts to 70 mph. However hail to 1.5 inches and an isolated tornado remain possible, especially along the eastward advancing warm front where discrete cells will be most likely to continue. Best timing for severe weather is perhaps just a touch later depending on how fast we can recover, generally 4 PM to 10 PM. By tonight, the deep moisture axis with PW values in excess of 2"+ will set up from Indiana into Ohio on the southern periphery of the Great Lakes upper trough. The westerly flow along this axis will support training of storms producing heavy rainfall which could lead to flash flooding. At this time the most likely placement for the heaviest axis of rain is located along our southern tier of counties and into Central Ohio where WPC has a Moderate Risk of excessive rainfall. We did not choose to issue a flood watch at this time as we would like to see how the convection unfolds today but heavy rain remains likely somewhere across Central Ohio and a flood watch may still be needed. Some shift back to north later tonight remains possible as a more robust piece of energy rounds the trough heading into Saturday morning and expecting the most likely placement for flooding to be along and south of the US-30 corridor. The entire area has been included in a Marginal Risk for Severe Weather on Saturday and pops have been raised to likely across NE Ohio and NW Pennsylvania during the afternoon. This activity will develop in advance of another potent wave moving southeast across Lake Erie into NE Ohio/NW Pennsylvania. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... Scattered shower and thunderstorm activity will be ongoing across portions of the forecast area early Saturday night. Convection will wane with the departure of the low level jet and loss of diurnal heating, but have higher PoPs to start the short term period with 50 PoPs in the south, eventually drying out late Saturday night/early Sunday morning. For Sunday, believe that the forecast area will have a relative minimum for rain chances as the best jet energy is off to the east or west and the next trough will lag behind until Monday to reach the region. With that, have some minimal PoPs across the forecast area through the afternoon and into the evening with anything that could get going with the diurnal cycle and then PoPs increasing moreso late with the advancing trough and next cold front for Monday. A deep trough enters the North Central United States on Monday and advances towards the Great Lakes region through the day supporting a low pressure system that will move into Canada and an associated cold front that will sweep across the Great Lakes region and into the forecast area. More shower and thunderstorm activity is likely with this advancing front and have maintained likely PoPs for now. There will be increasing upper level jet support with this system on Monday, which could aid in the organization of thunderstorms and perhaps some that could reach strong to severe limits. Temperatures through the period will remain a touch above normal in the mid to upper 80s, although a 90 in NW Ohio cannot be ruled out. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A cold front will be exiting the area at some point on Tuesday and have some lingering PoPs for the first half of the day until the upper level trough axis is east of the area. Temperatures will cool considerably behind this cold front on Tuesday night into Wednesday, but weather should remain dry with advancing high pressure into the region. This surface high will linger through Thursday, but temperatures will begin to recover late week as the high shifts to the east and warmer return flow enters the region. && .AVIATION /12Z Friday THROUGH Tuesday/... Complex of showers and thunderstorms moving southeast out of Michigan will effect TOL and continue east across northern Ohio this morning. Elsewhere conditions are starting off VFR this morning and will remain that way outside of heavier showers. After the morning activity, a break is expected for the early afternoon hours with skies scattering out this afternoon. Stronger thunderstorms are expected to develop after 20Z Friday, beginning in NW Ohio, and expanding while moving south and east with time into the evening. Any thunderstorm that develops later this afternoon/evening will have the potential to be strong to severe with winds in excess of 45 knots with heavy rain and IFR visibilities. Uncertainty remains in timing and placement at this point of the stronger storms and amendments will be needed through the day. Later in the evening, heavy rain with thunderstorms may set up along and south of a line from FDY-MFD-CAK. Some MVFR and possibly IFR ceilings may develop at northern terminals if any breaks in the clouds develop given a very moist boundary layer. Winds today will generally be out of the south to southwest and will become breezy after 16-18Z. Erratic winds are possible with thunderstorms and may briefly shift to the west or northwest with thunderstorm wind gusts. Outlook...Non-VFR possible in strong to severe thunderstorms Friday night into Saturday. Non-VFR possible again in showers and/or thunderstorms on Monday. && .MARINE... While several warm/cold fronts will cross the basin over the next several days, the dominant flow across the lake will be out of the south to southwest, averaging 10 to 15 knots. For today and Saturday, shower and thunderstorm activity is expect to increase across the area ahead of the cold front and these storms will bring locally strong winds and high waves and will allow for brief periods of rough conditions for mariners. Sunday will probably be the pick day for marine interests as there should be a minimum in storm activity and winds will continue to be offshore. Low pressure will move through the northern Great Lakes on Sunday night and extend a cold front across the lake on Monday. Winds should increase ahead of the front and more shower and thunderstorm activity will allow for locally worse marine conditions. Behind the front, stronger west to northwest winds will accompany any lingering showers and waves will build slightly in the nearshore zones. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...KEC MARINE...Sefcovic
Hazardous weather outlook, Jun 18, 5:57 AM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 557 AM EDT Fri Jun 18 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-191000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 557 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. The Storm Prediction Center has highlighted an enhanced risk of severe thunderstorms across Northwest and North Central Ohio today. A slight risk of severe thunderstorms is highlighted across the rest of the local area. The main threat today will be damaging wind gusts to 70 mph that can lead to downed trees and power lines. Large hail to ping pong ball size and an isolated tornado are also possible. The main time frame for severe thunderstorms will be between 4 PM and 10 PM. Stay tuned for possible severe weather watches and warnings later today. Thunderstorms today will also produce heavy rainfall with many areas receiving between 1 and 2 inches of rain. The heaviest rainfall is expected along and south of the Route 30 corridor where pockets in excess of 3 inches are possible and could lead to flash flooding, especially tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous thunderstorms will develop again on Saturday afternoon and evening. A few of the stronger storms could approach severe limits. Locally heavy rainfall will be possible into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 18, 9:27 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
927 AM EDT Fri Jun 18 2021
OHZ017-018-027-028-036-181430-
Crawford-Seneca-Wyandot-Marion-Hancock-
927 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...MARION...
WYANDOT...CRAWFORD AND SOUTHEASTERN HANCOCK COUNTIES...
At 926 AM EDT, a strong thunderstorm was located near Forest, or 8
miles west of Upper Sandusky, moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Bucyrus, Upper Sandusky, Forest, Prospect, New Washington,
Bloomville, Sycamore, La Rue, Morral, Vanlue, Waldo, New Riegel,
Chatfield, Marseilles, Carey, Benton, Nevada, Caledonia and New
Bloomington.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4108 8357 4105 8283 4064 8293 4064 8296
4049 8298 4048 8302 4044 8302 4044 8325
4051 8325 4050 8342 4068 8342 4070 8344
4071 8349 4081 8350 4082 8366
TIME...MOT...LOC 1326Z 280DEG 45KT 4086 8343
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:19 AM EDT | Special Marine Warning | CLE | 56 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.